MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 3-0 SA PS-2 PR; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 3-0 SA PS-2 PR; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B105
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During an unknown surgery, the needle was passing through as usual, but it was detached even though there was no tension applied.Immediately, another package was opened and it handled the situation, so there was no impact on the surgery.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 11/11/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested; the following was obtained: can you identify the lot number of the product involved? unk please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) (b)(6), please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).H3 investigational summary: the product was returned to ethicon for evaluation.One suture piece, one labeled winding former with a needle and one empty foil packet were received for analysis.The product code is sxpp1b105.During visual inspection of the needle, marks were noted at the edge of the swage area.The barrel hole was examined, and a suture remnant was observed.Besides that, the suture was noted to be cut and with crimping marks probably caused by a surgical instrument.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFXSPI PDS+ UNI VIO 18IN 3-0 SA PS-2 PR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23525718
Report Number2210968-2025-12679
Device Sequence Number18648648
Product Code NEW
UDI-Device Identifier10705031236257
UDI-Public(01)10705031236257(17)260930(10)103TE8
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberSXPP1B105
Device Lot Number103TE8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown